Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 27, 2016, 7:26 PM EST for Trumbull County, Ohio. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2016, 7:26 PM EST (00:26 UTC)
- Expired
- Dec 28, 2016, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.69 ft at Dec 28, 2016, 12:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
233
WGUS41 KCLE 280026
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
726 PM EST TUE DEC 27 2016
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-280826-
/O.NEW.KCLE.FL.W.0020.161228T0028Z-161228T1400Z/
/PHAO1.1.ER.161228T0028Z.161228T0300Z.161228T0800Z.UU/
726 PM EST TUE DEC 27 2016
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* UNTIL WEDNESDAY MORNING.
* At 7 PM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and rise to near
9.9 feet by tonight. The river will fall below flood stage by early
Wednesday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM2 follow-up statements
670
WGUS81 KCLE 280422
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 PM EST TUE DEC 27 2016
...The flood warning continues for the following rivers in Ohio...
Grand River At Painesville
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC085-281222-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-161228T1800Z/
/PNVO1.1.ER.161227T0208Z.161227T0830Z.161228T1200Z.NO/
1122 PM EST TUE DEC 27 2016
The flood warning continues for
the Grand River At Painesville
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 8.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...the river will fall to below flood stage by Wednesday
morning.
* At 8.5 feet...Low land flooding adjacent to the river in the
metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the
metropark south of Painesville.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$
OHC155-281222-
/O.EXT.KCLE.FL.W.0020.000000T0000Z-161228T1800Z/
/PHAO1.1.ER.161228T0055Z.161228T0500Z.161228T1200Z.UU/
1122 PM EST TUE DEC 27 2016
The flood warning continues for
the Eagle Creek At Phalanx Station
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 9.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 9.8 feet overnight.
The river will fall below flood stage Wednesday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM409
WGUS81 KCLE 281131
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
631 AM EST WED DEC 28 2016
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-281201-
/O.CAN.KCLE.FL.W.0020.000000T0000Z-161228T1800Z/
/PHAO1.1.ER.161228T0055Z.161228T0515Z.161228T0815Z.UU/
631 AM EST WED DEC 28 2016
* At 6:00 AM Wednesday the stage was 9.0 feet.
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 27, 6:55 PM EST, 31 minutes earlier.
Area forecast discussion, Dec 27, 6:55 PM EST, 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 655 PM EST Tue Dec 27 2016 .SYNOPSIS... High pressure at the surface will continue to move eastward across the Ohio and Tennessee Valleys this evening into tonight. A short wave aloft will cross the lower Great Lakes tonight bringing a chance for a few snow showers or flurries to the Snowbelt. The next cold front will arrive Wednesday night. Lake effect snow will impact the Snowbelt Thursday night into Friday. Temperatures will begin to moderate by the weekend as high pressure moves east of the area. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Lake effect bands are developing off Lake Michigan at this time and over the next several hours, the flow will pass across Lake Erie and begin to set up some light snow into northeast Ohio and northwest Pennsylvania. Latest short range models show a nice convergence area setting up before midnight across the northeast. Will keep the mention of light snow in the forecast. Latest satellite imagery shows an area of cloud cover over the northern half of the forecast area with clear skies to the south. The stratus deck will persist through the night and make an attempt to expand slightly further south. Temperatures appear to be on target so far. Previous Discussion... Cloudy skies are in place across much of the CWA, but southern areas are still seeing mostly sunny or partly cloudy conditions. Clouds will stick around near Lake Erie for much of the night, but we should start to see the clouds break up late tonight into early tomorrow morning. Temperatures will fall into the middle 20s tonight. If the clouds clear out early enough, we could see some lower 20s, especially out near Toledo. As we head into this evening we could see a few lake-effect flurries develop across extreme northeast Ohio and northwest Pennsylvania. Better chances for a few snow showers will occur overnight across northwest Pennsylvania. Here we could see up to an inch of accumulation in the higher terrain by the morning hours. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... The flow will begin to back by Wednesday morning and any remaining snow showers in the snowbelt will dissipate. Skies should be partly cloudy or become partly cloudy as a short wave ridge moves in aloft. Surface winds will back to the south and temperatures should climb back above normal ahead of the next front Wednesday night in most locations. Western areas of the CWA may stay dry with the frontal passage, but still kept a chance of a rain/snow mix in the forecast Wednesday night. Farther east, precipitation is more likely, especially east of a line from Cleveland to near Mansfield. A rain/snow mix is likely and a few areas farther east, especially in the higher terrain of northwestern Pennsylvania, may see a bit of freezing rain mix in overnight before transitioning over to all snow early Thursday morning. Most areas will see less than an inch of snowfall, but some areas in northeastern/eastern Ohio and northwest Pennsylvania could see around an inch. Amounts of 1 to near 3 inches will be possible in the higher terrain of northwest Pennsylvania. A large trough aloft Thursday into Friday will mean the chance for snow showers across most areas. Less than an inch of snow is expected during the day Thursday, but the lake-effect snow will really kick into gear Thursday evening/night. Northwest Pennsylvania look to be the hardest hit with this event Thursday night into Friday, but we could see some accumulating snow outside of the Snowbelt with a possible Lake Michigan connection. This would favor portions of northwestern Ohio and possibly north- central Ohio depending on where exactly the band would set up. If this band develops, a couple inches of snow will be possible in these areas. As for accumulations in the Snowbelt, it is still a little far out to determine where the band(s) will set up, but storm total amounts in excess of six inches are a possibility, mainly across northwest Pennsylvania. We will continue to monitor this for a potential Lake Effect Snow Watch across Erie and Crawford Counties in Pennsylvania. Generally one to four inches of snow is currently expected across much of the Snowbelt in Ohio. Expect these preliminary snow totals to change over the next two days as the event draws closer. The trough will be progressive and will begin to pull out on Friday. Snow showers and lake effect will taper off from west to east. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Models continue to move a clipper system across the Central Great Lakes Saturday...with the trailing cold front pushing across the area late Saturday. Limited moisture and forcing so for now will just continue with chance pops for Saturday afternoon and overnight. Best chances continue to be the SERN portion of the forecast area. Front pushes well south of the forecast area Saturday night. However system lifts back north Sunday as another low develops and tracks into the Central Great Lakes. ECMWF if faster and warmer than the GFS. ECMWF tracks low into Central Lakes Monday night while the GFS is approximately 12 hours slower. For now will go with continuity which favors the GFS track and timing. Although both models support rain for Monday...the ECWMF is the warmer of the two models. ECMWF pushes 850 MB temps to +10 Monday while GFS around +4. For now will also continue to lean toward the cooler GFS. && .AVIATION /00Z Wednesday THROUGH Sunday/... The clearing line briefly moved north of the U.S. 30 corridor but is on it's way back south. Expect most of the night to be overcast with clearing moving across the I-75 corridor after 09z. The clearing will reach the remainder of the area during the second half of the TAF period. The clearing will be in response to an area of high pressure over the lower Ohio Valley. This high will pass to the south of the area on Wednesday morning. Westerly flow will continue till the surface ridge arrives. Winds will then become S to SW. OUTLOOK...Non-VFR Wednesday night into Friday in -sn. There may be a brief break to VFR before non-VFR is expected to develop again Saturday. && .MARINE... Small craft advisory will continue over the Eastern 2/3 of the lake with a SW flow of 15 to 25 knots. Winds will diminish and turn to the south Wednesday as a ridge of high pressure moves across the Lower Lakes. The high will move off the Mid Atlantic Coast tomorrow evening. A small craft advisory will be likely be needed again on Thursday as another front moves across the Lake. The Winds will diminish and turn to the South Friday night as another ridge of high pressure moves across the Lower Lakes. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EST Wednesday for LEZ145>149. && SYNOPSIS...Mottice NEAR TERM...Lombardy/Mottice SHORT TERM...Mottice LONG TERM...DJB AVIATION...Kubina MARINE...DJB
Hazardous weather outlook, Dec 27, 1:57 PM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 157 PM EST TUE DEC 27 2016 OHZ012>014-089-PAZ001>003-281900- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 157 PM EST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ARCTIC FRONT WILL MOVE ACROSS THE FORECAST AREA THURSDAY SETTING UP THE POTENTIAL FOR A LAKE EFFECT SNOW EVENT THURSDAY NIGHT INTO FRIDAY. THERE IS STILL SOME DOUBT AS TO THE PRECISE WIND DIRECTION AND THE PLACEMENT OF THE HEAVIEST SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-OHZ003-006>011-017>023-027>033-036>038-047- 281900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 157 PM EST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:08 PM EST | Lake Effect Snow Watch | CLE | Ashtabula, Geauga | 21 hr |
| Dec 28, 3:40 PM EST | Small Craft Advisory | CLE | 4 days |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.